Medical Specialty >> Urology

Doctors Lounge - Urology Answers

Back to Urology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/13/2017.

Forum Name: Urology Topics

Question: Flowmax user with burning sensation when urinating


 pianogent - Sun Oct 19, 2008 2:22 pm

I Went to my Doctor with problems with frequant urination, He said I probably had an infected prostate, and put me on batrium for 30 days. I still had the problem, so he put me on Flowmax. Within one day of use I noticed a burning sensation when urinating. I've been taking Flowmax for 2 weeks now, and the burning is getting worse. It feels like Im peeing razors, extremly painful. The tip of my penis is red where the pee comes out. It is Oct. 19 , and my appointment is not until Nov. 11. What should I do?
 John Kenyon, CNA - Tue Oct 21, 2008 10:03 pm

User avatar Hello -

While Flowmax may have made sense at the time, if the infection hasn't resolved this can only make the discomfort worse. Prostatitis is very painful anyway, so it's a tossup as to whether the Flowmax is a good or bad idea. Urination would otherwise become more difficult and would still be painful. If you have completed the course of Bactrim you may need a change of antibiotic or re-evalution of the problem. With an infected prostate, as with any other infection, a blood test to check for white count would help confirm the infection (since it sounds as though your doctor may have assumed the diagnosis without adequate tests). If you do, in fact, have prostatitis, you likely are running a fever and feeling rather lousy overall. Sometimes it requires a second course of antibiotics to knock these infections down.

Given the degree of discomfort and failure to improve, I would call the doctor, explain the problem as it is now, and see if he won't bump up your appointment based on your discomfort. If not, then you might want to resort to an acute-care walkin facility for relief.

I hope this is helpful to you. Good luck. Please follow up with us here.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us